MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 22 GA X 5CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 22 GA X 5CM; CATHETER, PERCUTANEOUS
Catalog Number SAC-00522
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "during inspection, before the procedure, it was observed that the catheter guide wire was tortuous." there was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one opened sac kit for analysis.The guide wire and protective tubing was returned separated from the catheter.No evidence of use was observed.Visual inspection of the components revealed one kink in the guide wire body.Several creases on the product packaging were also observed.The damage observed is consistent with defects related to storage and shipping.Both welds were present and appeared full and spherical.The packaging additionally clearly states, "do not bend".The guide wire was advanced through the returned catheter and needle, and the undamaged portions were able to pass with little to no resistance.Performed per instructions-for-use (ifu) statement, "thread tip of catheter over guidewire.Precaution: allow sufficient guidewire length to remain exposed at hub end of catheter to maintain firm grip on guidewire.Grasping near skin, advance catheter into vessel." a manual tug test confirmed that the distal and proximal welds were intact.The instructions for use (ifu) provided with this kit warns the user, "precaution: use of excessive force may damage catheter or guidewire.Do not use if package is damaged." the lidstock was reviewed as part of this complaint investigation.The words "do not bend" are clearly visible on the front of the lidstock.The customer report of a kinked guide wire was confirmed through complaint investigation of the returned sample.One kink was observed on the guide wire body.The returned packaging had severe signs of folding/creasing upon return.The guide wire met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.The packaging clearly states, "do not bend." based on the customer description and the sample received, storage and shipping caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL CATH SET: 22 GA X 5CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20460357
Report Number3006425876-2024-01015
Device Sequence Number7880688
Product Code DQY
UDI-Device Identifier00801902102751
UDI-Public(01)00801902102751(11)220308(17)270228(10)71F22C0147(21)
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K093050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberSAC-00522
Device Lot Number71F22C0147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown